Introduction. Priapism has been reported as a rare effect of the commonly used alpha 1-antagonists through direct inhibition of the sympathetic input necessary for detumescence. Although previously reported as an adverse event in a patient with spinal cord injury, to the best of our knowledge, terazosin-induced priapism in an otherwise healthy man has not been previously described.
Aim. We describe an otherwise healthy man with lower urinary symptoms who developed priapism after ingestion of the commonly prescribed alpha-blocker terazosin.
Results. The priapism resolved after a combination of cavernosal aspiration and alpha-agonist administration.
Conclusion. Priapism is an extremely rare side effect of alpha-blocker therapy and has previously been described in association with other alpha-blockers, as well as with terazosin, in a spinal cord-injured patient. We report a case of priapism specifically associated with terazosin prescribed for lower urinary tract symptoms in an otherwise healthy man. Sadeghi-Nejad H, and Jackson I. New-onset priapism associated with ingestion of terazosin in an otherwise healthy man. J Sex Med 2007;4:1766–1768.